Alert archive / Idaho / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 44, NWS Pocatello, ID

August 10, 2005Clark County, Idaho

NWS Pocatello, ID issued this severe thunderstorm warning at Aug 10, 2005, 12:52 PM MDT for Clark County, Idaho. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 10, 2005, 12:52 PM MDT (18:52 UTC)
Expired
Aug 10, 2005, 1:15 PM MDT
In force
23 min
Issued by
NWS Pocatello, ID
Area
Counties, with a storm outline in the text

County Clark County, ID

The radar

The Pocatello radar (KSFX), 134 km from the middle of the area, began a volume at 18:53 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Riverton, WY (KRIW), launched 12:00Z, 6.9 hours before the alert went out and 345 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Riverton, WY at 12:00Z on 2005-08-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 6 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Riverton, WY at 12:00Z on 2005-08-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 34 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
6 J/kg
Mixed-layer CIN
-307 J/kg
Mixed-layer LCL
1731 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
34 m²/s²
0-3 km storm-relative helicity
102 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pocatello, ID wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 10, 3:00 AM MDT, 9 hours 52 minutes earlier.

Area forecast discussion, Aug 10, 3:00 AM MDT, 9 hours 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE POCATELLO IDAHO
300 AM MDT WED AUG 10 2005

.DISCUSSION...
LATEST WATER VAPOR IMAGERY SHOWS A BROAD RIDGE OF HIGH PRESSURE
OVERHEAD WITH A MOIST SW FLOW OVER EASTERN IDAHO.  AN ELONGATED
UPPER TROUGH WAS ALSO SEEN STRETCHING FROM SASKATCHEWAN TO VANCOUVER
ISLAND WITH A S/WV DROPPING INTO THE SOUTHERN PORTION OF THIS
TROUGH...APPROACHING THE NORTHERN TIP OF VANCOUVER ISLAND THIS
MORNING.

FOR TODAY...CURRENT MSAS/MODEL DATA SHOW A WEAK FRONT STRETCHING
FROM THE IDAHO PANHANDLE SOUTH INTO CENTRAL NV.  LOOKS MORE LIKE A
DRYLINE THAN A COLD FRONT WITH 50F+ DEWPOINTS OUT AHEAD OF IT AND
25-30F DEWPOINTS BEHIND IT AND TEMPERATURES SHOWING NEGLIGIBLE
CHANGES ON EITHER SIDE.  THIS DRIER AIR SLOWLY MOVES EAST TODAY BUT
NOT FAR ENOUGH TO INHIBIT THUNDERSTORM DEVELOPMENT.  THIS LOW LEVEL
MOISTURE BOUNDARY WILL PROVIDE A FOCUS FOR ISOLATED CONVECTIVE
DEVELOPMENT DURING THE AFT/EVE.  THIS COMBINED WITH H7-H5 MOISTURE
AND NEGATIVE LIS/WEAK DISTURBANCES/TAIL END OF H3 65KT JET SAGGING
SOUTH OVER THE EASTERN HIGHLANDS...ENOUGH HERE TO KEEP MENTION OF
ISOLATED AFT/EVE TSTMS COVERING THE CENTRAL MTS/UPPER SNAKE/EASTERN
AND SOUTHERN HIGHLANDS.  ON THURSDAY...AFOREMENTIONED VANCOUVER S/WV
DROPS INTO WA SUPPRESSING HEIGHTS/RIDGING OVER THE FORECAST AREA.
RESULT IS FOR MORE OF A WESTERLY FLOW TO SET UP WHICH WILL PUSH
SFC-H5 MOISTURE FURTHER EAST INTO WYOMING.  WILL BARELY HANG ONTO
ISOLATED AFT/EVE TSTMS ALONG THE ID/WY BORDER WITH ALL OTHER AREAS
DRY. ENERGETIC S/WV TROUGH SLIDES ACROSS EASTERN IDAHO FRI
EVE/NIGHT. THIS SENDS A BACKDOOR COLD FRONT THROUGH FRI NIGHT.
STRONGEST COOLING REMAINS NORTH OF THE DIVIDE...HOWEVER HIGH TEMPS
WILL BOTTOM OUT BETWEEN 80-85F FOR SAT/SUN ACROSS THE SNAKE PLAIN AS
AREA REMAINS IN A WEAK/BROAD AREA OF CYCLONIC FLOW. STILL EXPECT
DRY/PLEASANT CONDITIONS FOR THE WEEKEND.

DRY MONDAY AS THE WEEKEND TROUGH LIFTS OUT THEN ANOTHER LOW/TROUGH
RIDES ALONG THE US/CANADIAN BORDER TUE-THU.  EXTENDED SUITE SHOWS
THE UPPER FLOW TRANSITIONING FROM W TO SW ON TUE/WED...AHEAD OF
UPPER TROUGH...THEN WESTERLY AGAIN THU/FRI.  SMALL THREAT OF POPS
AHEAD OF THIS TROUGH TUE/WED OVER THE MTS WITH THE SNAKE PLAIN
GENERALLY DRY THROUGHOUT THE EXTENDED PERIOD.  SIMOSKO

&&

.AVIATION....AVIATION...WIDESPREAD VFR THROUGH 18Z. ISOLATED
THUNDERSTORMS DEVELOPING 18Z TO 04Z OVER MOUNTAINS. RS

&&

.PIH WATCHES/WARNING/ADVISORIES...NONE.
&&

WEATHER INFORMATION ON-LINE 24-HOURS A DAY
(ALL LOWER-CASE LETTERS)

WWW.WEATHER.GOV/POCATELLO
Hazardous weather outlook, Aug 10, 6:00 AM MDT, 6 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE POCATELLO ID
600 AM MDT WED AUG 10 2005

IDZ017>025-031-032-111200-
LOST RIVER/PASHIMEROI-CACHE VALLEY/IDAHO PORTION-
SOUTH CENTRAL HIGHLANDS-WASATCH MOUNTAINS/IDAHO PORTION-
LOWER SNAKE RIVER PLAIN-SAWTOOTH MOUNTAINS-EASTERN MAGIC VALLEY-
BIG AND LITTLE WOOD RIVER REGION-UPPER SNAKE RIVER PLAIN-
CARIBOU HIGHLANDS-UPPER SNAKE HIGHLANDS-
600 AM MDT WED AUG 10 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO

.DAY ONE...
THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. ISOLATED
THUNDERSTORMS WILL DEVELOP THIS AFTERNOON OVER THE CENTRAL MOUNTAINS
AND OVER THE UPPER SNAKE/EASTERN/AND SOUTHERN HIGHLANDS.  SOME
THUNDERSTORMS WILL BE ACCOMPANIED BY GUSTY WINDS AND POSSIBLE SMALL
HAIL.

.DAYS TWO THROUGH SEVEN...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

SPOTTER INFORMATION STATEMENT...
WE ASK ALL TRAINED SPOTTERS TO REPORT SIGNIFICANT WEATHER CONDITIONS.
THIS WOULD INCLUDE ALL HAIL...WIND...HEAVY RAIN AND FLOODING REPORTS.
THIS INFORMATION SHOULD BE CALLED INTO THE LOCAL NATIONAL WEATHER
SERVICE OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...
OR OTHER STANDARD OPERATING PROCEDURES.

The office that day

Everything else NWS Pocatello, ID issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 10, 12:29 PM MDTSevere Thunderstorm WarningPIHClark, Jefferson31 min
Aug 10, 1:17 PM MDTSevere Thunderstorm WarningPIHClark, Fremont51 min
Aug 10, 3:55 PM MDTSevere Thunderstorm WarningPIHButte, Clark46 min
Aug 10, 4:50 PM MDTSevere Thunderstorm WarningPIHJefferson40 min

Nearby

Severe Thunderstorm Warnings in Idaho, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.